MAUDE Adverse Event Report: NATUS MEDICAL INCORPORATED DBA INTEGRA NEUROSCIENC MICRO VENTRICULAR BOLT PRESSURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE

NATUS MEDICAL INCORPORATED DBA INTEGRA NEUROSCIENC MICRO VENTRICULAR BOLT PRESSURE MONITORING KIT; INTRACRANIAL PRESSURE MONITORING DEVICE
Model Number 110-4HM
Medical Device Problem Code Device Operational Issue (2914)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/25/2017
Type of Reportable Event Malfunction
Event or Problem Description
From complaint initiation form received 31 oct 2017: "a clinician with natus received a call from the dr.(b)(6).He placed a 110-4hm catheter on (b)(6) 2017.On day 5 ((b)(6) 2017) he noticed a 10 degree increase in icp from the manual readings.He will try to save the catheter to send in for evaluation"."device in contact with patient: yes"."patient injury / death alleged: no"."revision/medical intervention required: no".Patient prepped for surgery: no"."delay in surgery due to late receipt of product: no"."delay in surgery due to product problem: no"."out of box failure(oob): no".
 
Additional Manufacturer Narrative
Received 13 dec 2017 from natus clinical specialist: "hello - the facility did not report to the fda.I do not have information on the patient's weight".The device has yet to be returned.A request is being made to obtain its return.Natus has completed their initial internal investigation on 04 dec 2017.The investigation included: methods: review of past complaints from facility, capa review, complaint history review/trend analysis.There were (b)(4) other 110-4xxx complaints reported from (b)(6) medical since dec-2015.No complaints were confirmed.A review of capas within the past 12 months specific to this customer's complaint under investigation found no capa related to this reported catheter complaint.Complaint history, model 110-4xxx, from nov-2015 through 27-nov-2017 reviewed; there were (b)(4) other complaints that issued with complaint code (b)(4), and one of them confirmed.The number of confirmed reports (01) divided by the number of units sold model 110-4xxx, ((b)(4)), nov-2015 through oct-2017 and multiplied by 100 results in a failure rate percentage (b)(4).
 
Additional Manufacturer Narrative
Added 08 feb 2018: on 24 dec 2017, a natus clinical specialist e-mailed that the prior account representative for integra did not pick-up the sample (if it had been held at the user facility) and that it may have not been sent in.On 22 jan 2018, natus called dr.(b)(6) office.A message was left inquiring if the catheter could be saved.As of 08 feb 2018, no response has been received in regards to the catheter.The complaint is considered closed as non-returning.The complaint could not be confirmed and no investigation results other than those reported on (mdr) follow-up 1 are possible since no l/n was reported.

Brand Name
MICRO VENTRICULAR BOLT PRESSURE MONITORING KIT
Common Device Name
INTRACRANIAL PRESSURE MONITORING DEVICE
Manufacturer (Section D)
NATUS MEDICAL INCORPORATED DBA INTEGRA NEUROSCIENC
5955 pacific center blvd.
san diego CA 92121
MDR Report Key7069633
Report Number2023988-2017-00509
Device Sequence Number16586795
Product Code GWM
UDI-Device Identifier10381780258049
UDI-Public10381780258049
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K914735
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number110-4HM
Device Catalogue Number110-4HM
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date12/14/2017
02/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR